MAUDE Adverse Event Report: OMRON HEALTHCARE CO., LTD. 10 SERIES WIRELESS UPPER ARM BLOOD PRESSURE MONITOR

OMRON HEALTHCARE CO., LTD. 10 SERIES WIRELESS UPPER ARM BLOOD PRESSURE MONITOR
Model Number BP786N
Medical Device Problem Codes Fire (1245); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
The consumer reported that his ac adapter caught fire while it was plugged into the wall.He pulled the plug and doused the fire out then threw away the adapter.He had the part number for the adapter.It was requested that he send any photos or screenshots of the damage.No photos have been sent.He repaired the outlet at minimal cost.During a follow-up call, the consumer stated the ac adapter melted the outlet due to overheating.There was not a fire in the outlet or radiating up the wall.The issue occurred about 3 weeks ago.The unit would work properly while operating with batteries.He was using the ac adapter that came with the unit, hem-adptw5.He no longer had the adapter to verify the model number.He assessed the outlet by taking it apart and verifying that the ac adapter caused the damage.He had been using the unit for 2 years but not consistently.He did not leave the adapter plugged into the outlet and only used the unit every once in a while.Only the unit was plugged into the outlet.The outlet was inside with no moisture.The unit was plugged directly into the outlet.It was requested that the consumer send in the unit and a replacement bp7450 would be sent.
 
Additional Manufacturer Narrative
A postage paid label was sent to retrieve the unit for further investigation and verbal request for unit return was made.A root cause has not been determined.It has not been confirmed if the adapter caused or contributed to the reported incident.However, due to the customer reporting the ac adapter caused a fire, this medwatch is being filed.
 
Additional Manufacturer Narrative
Additional information : after initial report was submitted, consumer returned the unit back to importer for evaluation.The importer evaluated the returned unit and it passed evaluation.Then, the returned unit was sent to device manufacturer for further testing.Here is the summary of the manufacturer device investigation: since the actual ac adapter was not returned, it is not possible to investigate and/or risk analyze this event.The main unit was returned and it was determined the returned blood pressure monitor was is normal working condition.There are three probable causes of fire from the ac adapter.They are as follows: overload, destruction of internal parts due to lightning surges, and tracking phenomenon.During a previous investigation, the relationship between the factors and this model of ac adapter was verified, and it was confirmed that the possibility of fire is low for each cause.Also, since the main unit's results were within specifications, it was determined the main unit did not overload the ac adapter.The manufacturer reviewed the qa test data/inspection data and complaint history for similar issues.No issue/problem was noted during data reviewed by the manufacturer.The manufacturer reviewed/conducted risk analysis and noted that the severity of the nonconformity was similar to "fire from product", and there was one other previous case with a similar complaint.The manufacturer determined no further investigation is required due to: investigation of nonconforming product and identification of the cause is not possible due to ac adapter not returned, and it was confirmed that there is a low possibility of ignition from the ac adapter.

Brand Name
10 SERIES WIRELESS UPPER ARM BLOOD PRESSURE MONITOR
Common Device Name
BLOOD PRESSURE MONITOR
Manufacturer (Section D)
OMRON HEALTHCARE CO., LTD.
53 kunotsubo
terado-cho
muko-city, kyoto 61700 02
JA  6170002
Manufacturer (Section G)
OMRON HEALTHCARE CO., LTD
53 kunotsubo
terado-cho
muko-city, kyoto 61700 02
JA   6170002
Manufacturer Contact
tomoji zukawa
53 kunotsubo
terado-cho
muko-city, kyoto 61700-02
JA   6170002
MDR Report Key13717833
Report Number8030245-2022-00002
Device Sequence Number11885792
Product Code DXN
UDI-Device Identifier00073796267865
UDI-Public(01)00073796267865
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133383
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBP786N
Device Catalogue NumberBP786N
Device Lot Number201808VG
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale